Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 175, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Oct 7, 2014, 11:32 PM EDT for Mercer County, West Virginia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 11:32 PM EDT (03:32 UTC)
- Expired
- Oct 8, 2014, 12:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 11:44 PM EDT | TSTM WND DMG | 5 Sw Camp Creek, WV | TREES DOWN AND DAMAGE TO A TRAILER. |
| Oct 7, 11:46 PM EDT | TSTM WND DMG | 4 Ssw Camp Creek, WV | NUMEROUS TREES DOWN AND AN OUTBUILDING DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS51 KRNK 080332
SVRRNK
WVC055-080415-
/O.NEW.KRNK.SV.W.0175.141008T0332Z-141008T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1132 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1215 AM EDT
* AT 1132 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WENONAH...
MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...
ATHENS...
MATOAKA...
CAMP CREEK...
AND OAKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8122 3754 8120
3750 8096 3743 8086 3738 8088 3735 8085
3730 8094 3729 8098 3730 8099 3729 8106
3737 8135
TIME...MOT...LOC 0332Z 291DEG 54KT 3746 8131
HAIL...<.75IN
WIND...60MPH
$$
161 follow-up statement
389
WWUS51 KRNK 080353
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1153 PM EDT TUE OCT 7 2014
WVC055-080415-
/O.CON.KRNK.SV.W.0175.000000T0000Z-141008T0415Z/
MERCER WV-
1153 PM EDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR
SOUTHEASTERN MERCER COUNTY...
AT 1153 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OAKVALE...
MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
ATHENS...
CAMP CREEK...
OAKVALE...
AND LERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3751 8112 3750 8096 3743 8086 3738 8088
3735 8085 3730 8094 3729 8098 3730 8099
3730 8101 3739 8119
TIME...MOT...LOC 0353Z 291DEG 54KT 3735 8094
HAIL...<.75IN
WIND...60MPH
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 7:52 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 7, 7:52 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 752 PM EDT TUE OCT 7 2014 .SYNOPSIS... IMPULSES OF ENERGY ROTATING THROUGH THE BASE OF THE UPPER LEVEL TROUGH WILL RESULT WET WEATHER TONIGHT. THE TROUGH OF LOW PRESSURE IS EXPECTED TO LIFT NORTHEAST AND AWAY FROM THE AREA WEDNESDAY...REPLACED BY HIGH PRESSURE THAT WILL BRING A RETURN TO DRY AND MILD WEATHER FOR WEDNESDAY AND THURSDAY. BY FRIDAY MORNING...THE HIGH WILL BE OFFSHORE AND LOW PRESSURE WILL BE APPROACHING FROM THE TENNESSEE VALLEY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 550 PM EDT TUESDAY... CONVECTION IS STAYING TOGETHER FURTHER EAST THAN 24 HOURS AGO AND FORECAST WAS UPDATED TO UP POPS OUT EAST EARLY. THE 18Z HRRR SEEMED TO HAVE A GOOD HANDLE ON THIS ONE WAVE AS IT SHIFTS NE ACROSS THE BLUE RIDGE. NEXT WAVE HAS BEEN PRODUCING SVR WX OVER KY AND IS NOW LOCATED EAST OF JKL...AND WILL BRING THE NEXT ROUND OF SHOWERS AND SOME TSRA TO THE MTNS OF WV/SW VA BY 7-8PM. INSTABILITY IS LIMITED BUT THE WIND SHEAR REMAINS HIGH SUCH THAT A FEW STORMS COULD BRING WINDS OVER 40 MPH. 0-1KM SRH ARE ALSO VERY HIGHS ACROSS THE MTNS OF FAR SW VA INTO SRN WV...SO WILL HAVE TO WATCH FOR SOME POTENTIAL ROTATION IN THE STRONGER CELLS. WILL UPDATE THE HWO TO ACCOUNT FOR LOW END SVR THREAT. PREVIOUS VALID DISCUSSION... BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN U.S. WITH AXIS EXTENDING FROM THE GREAT LAKES INTO THE TENNESSEE VALLEY. EMBEDDED SHORTWAVES WILL ROTATE AROUND THE BASE OF THE UPPER TROUGH THIS AFTERNOON INTO TONIGHT. THESE WILL CREATE ENOUGH DYNAMIC LIFT TO COMBINE WITH THE LOW LEVEL MOISTURE CONVERGENCE TO REGENERATE DEEPER CONVECTION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE TROF LIFTS NORTHEAST ON WEDNESDAY. SHOWERS AND THUNDERSTORMS THAT DEVELOP IN SHORT LINE SEGMENTS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. NOT CONCERNED OVER ANY FLOODING AT THIS TIME...UNLESS THE SHOWERS AND THUNDERSTORMS TRAIN OVER THE SAME AREA IT WILL BE DIFFICULT TO FOCUS THE HEAVY RAINFALL FOR ANY LENGTH OF TIME DUE TO THE FAST STORM MOVEMENT...MEAN CLOUD LAYER WINDS OF 45 KTS. IN THIS HIGHLY SHEARED ENVIRONMENT FOCUS SHOULD BE ON THE WIND AND NOT THE RAIN. KEPT THE HIGHEST POPS IN THE WEST...THEN TAPER OFF AFTER 06Z GOING INTO WEDNESDAY MORNING. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO THE ADJMAVBC WITH READINGS FROM THE UPPER 40S IN THE MOUNTAINS TO AROUND 60 DEGREES IN THE PIEDMONT. A LOW PRESSURE CENTER OVER EASTERN CANADA WILL DRAG A COLD FRONT SOUTHWARD ACROSS OUR AREA WEDNESDAY MORNING. WINDS WILL GRADUALLY SHIFT FROM SOUTHWESTERLY TO WESTERLY BY WEDNESDAY AFTERNOON AS HIGH PRESSURE BUILDS IN. THE DOWNSLOPE FLOW WILL BRING AN END TO LEFTOVER SHOWERS AND DIMINISH CLOUD COVER HEADING INTO THE AFTERNOON. THE COMBINATION OF A RETREATING UPPER LEVEL TROUGHING AND SUNSHINE WILL WARM AFTERNOON TEMPERATURES INTO THE MID 60S IN THE MOUNTAINS TO THE LOWER 80S IN THE PIEDMONT. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 340 PM EDT TUESDAY... SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE FORECAST AREA THURSDAY MORNING. WILL BE STAYING CLOSER TO THE COOLER MAV NUMBERS FOR LOWS WEDNESDAY NIGHT. BY FRIDAY MORNING THE HIGH WILL BE OFFSHORE AND LOW PRESSURE WILL BE APPROACHING FROM THE TENNESSEE VALLEY. DEEP MOISTURE WILL RETURN TO THE REGION BY THURSDAY NIGHT WITH A STATIONARY FRONT THAT WILL EXTEND FROM WEST VIRGINIA INTO THE TENNESSEE VALLEY THURSDAY AND FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 325 PM EDT TUESDAY... LONG WAVE 500 TROF DIGS OVER THE CENTRAL UNITED STATES SUNDAY AND MONDAY. ECMWF WAS MUCH MORE AMPLIFIED WITH THIS TROF THAN OTHER SOLUTIONS...CLOSING OFF A LOW IN THE PLAINS MONDAY NIGHT. WILL BE LEANING TOWARD MORE AMPLIFIED SOLUTION...THOUGH WITH LOWER CONFIDENCE FOR MONDAY AND TUESDAY. AT THE SURFACE...THE BOUNDARY SLOWLY SINKS SOUTH SATURDAY. TROFFING REMAINS OVER THE TENNESSEE VALLEY SUNDAY AND MONDAY WITH A BUILDING WEDGE OVER THE FORECAST AREA AS HIGH PRESSURE MOVES FROM THE GREAT LAKES ACROSS NEW ENGLAND. BETTER VORTICITY ADVECTION AND UPPER SUPPORT ARRIVE ON SATURDAY NIGHT. WILL KEEP HIGHEST PROBABILITY OF PRECIPITATION FROM FRIDAY NIGHT INTO SATURDAY NIGHT. SURFACE HIGH MOVES OFFSHORE BY TUESDAY AND DEEPER LOW PRESSURE WILL DEVELOP IN THE MISSISSIPPI VALLEY. 850 MB TEMPERATURES WIND UP WARMER ON SUNDAY AND MONDAY BUT THAT MAY NOT MAKE MUCH DIFFERENCE SINCE THE FORECAST AREA WILL BE WEDGED IN AT THE SURFACE AND CLOUDY. WILL STAY AOB GUIDANCE FOR MAXIMUM TEMPERATURES SUNDAY AND MONDAY. AS LONG AS WEDGE IS GONE ON TUESDAY...TEMPERATURES HAVE THE POTENTIAL TO BE ABOVE NORMAL. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 738 PM EDT TUESDAY... CONVECTION MOVING ACROSS SE WV THIS EVENING WILL IMPACT THE BCB/ROA AREA AT TAF START TIME AND EVENTUALLY SKIRT BY LYH BETWEEN 01-02Z. TSRA IS LIMITED SO ONLY HAVE IT IN AS VCTS AT BCB. WITH THE SHOWERS EXPECT TORRENTIAL RAIN AT TIMES WHICH COULD BRING VSBYS DOWN SOME WHILE KEEPING CIGS ABOVE MVFR. WITH LIGHTER SHOWERS EXPECT CIGS TO DROP BACK DOWN. FOLLOWED THE LATEST HRRR WHICH HAS THIS FIRST AREA MOVING OUT OF SE WV AND BCB BY 01Z...AND ROANOKE AND LYH BY 02Z. THERE IS SOME STRONG LOW LVL WINDS...AND AS SUCH FORECAST SOUNDINGS SUGGEST LOW LVL WIND SHEAR. HOWEVER...FOR MOST AREAS WINDS WILL BE MIXED ENOUGH PLUS WITH SHOWERS IN THE AREA IT WILL BE MORE CONVECTIVE THAN NON. BUT DID ADD LLWS TO LYH/DAN OVERNIGHT...AS NOT EXPECTING CONVECTION TO MAKE IT THIS FAR EAST AFTER 05Z. ONCE THIS UPPER SHORTWAVE MOVES EAST AFTER MIDNIGHT DRYING ALOFT TAKES PLACE WITH WINDS TURNING MORE WESTERLY. ISSUE BECOMES FOG AND/OR LOWER CIGS. THINK FOG WILL BE LIMITED AS WINDS STAY IN THE 4-8KT RANGE INCREASING IN THE MTNS. LWB THOUGH COULD CLEAR OUT FASTER TOWARD DAWN WHICH MAY BRING ABOUT DENSE FOG...SO KEPT THAT IN FROM PREVIOUS FORECAST. MOST TERMINALS WILL BE MVFR TO VFR. THINGS CLEAR OUT FOR MOST OF WEDNESDAY WHILE WEST WINDS BECOME GUSTY. EXTENDED AVIATION DISCUSSION... VFR CONDITIONS WILL PREVAIL INTO THURSDAY BEFORE ANOTHER WEATHER DISTURBANCE IMPINGES ON THE AREA FROM THE WEST LATER THURSDAY NIGHT OR ON FRIDAY. SUB VFR LIKELY TOWARD SAT-SUN AS THE FRONT MOVES SOUTH AND SFC HIGH MOVING EAST FROM THE GREAT LAKES SETTING UP A WEDGE SCENARIO...WITH RAIN EXPECTED AS WELL. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK/PM NEAR TERM...KK/WP SHORT TERM...AMS LONG TERM...AMS AVIATION...KK/PM/WP
Hazardous weather outlook, Oct 7, 6:19 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 619 PM EDT TUE OCT 7 2014 VAZ007-009>011-018>020-WVZ042>044-507-508-082230- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 619 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV. .DAY ONE...TONIGHT. THERE IS A SMALL THREAT FOR STRONG THUNDERSTORMS THIS EVENING...WITH THE MAIN THREAT BEING STRONG WIND GUSTS. CANNOT RULE OUT A FEW GUSTS OVER 50 MPH WITH ISOLATED WIND DAMAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ012>017-022>024-032>035-043>047-058-059-082230- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 619 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 7, 9:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT TUE OCT 7 2014
WVZ507-508-080200-
EASTERN GREENBRIER WV-WESTERN GREENBRIER WV-
925 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
THE NORTH CENTRAL EASTERN GREENBRIER IN SOUTHEASTERN WEST
VIRGINIA...
THE WESTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1000 PM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BINGHAM...MOVING TO THE EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
RENICK...
BINGHAM...
ANJEAN...
DUO...
AND QUINWOOD.
LAT...LON 3822 8036 3811 8036 3808 8031 3796 8031
3799 8079 3802 8080 3803 8082 3804 8083
3806 8080 3806 8086 3810 8085 3808 8071
3827 8044
TIME...MOT...LOC 0123Z 270DEG 45KT 3809 8076
RSSpecial weather statement, Oct 7, 9:41 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT TUE OCT 7 2014
VAZ044-080215-
PITTSYLVANIA VA-
941 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1015 PM EDT
* AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PITTSVILLE...MOVING TO THE
EAST AT 40 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HURT...
MT AIRY...
GRETNA...
STRAIGHTSTONE...
AND PITTSVILLE.
LAT...LON 3691 7913 3697 7955 3703 7950 3701 7948
3702 7946 3704 7948 3706 7947 3706 7941
3709 7940 3709 7920 3707 7920 3707 7917
3709 7912
TIME...MOT...LOC 0140Z 275DEG 44KT 3703 7945
RSSpecial weather statement, Oct 7, 10:03 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT TUE OCT 7 2014
VAZ018-019-WVZ043-044-507-508-080245-
ALLEGHANY VA-CRAIG VA-EASTERN GREENBRIER WV-MONROE WV-
WESTERN GREENBRIER WV-SUMMERS WV-
1003 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTH CENTRAL CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
THE SOUTHWESTERN EASTERN GREENBRIER IN SOUTHEASTERN WEST
VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
THE SOUTHWESTERN WESTERN GREENBRIER IN SOUTHEASTERN WEST
VIRGINIA...
NORTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1045 PM EDT
* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SANDSTONE...MOVING TO THE EAST
AT 50 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
JORDAN MINES...
LEWISBURG...
RONCEVERTE...
ALDERSON...
AND SANDSTONE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
LAT...LON 3775 8009 3749 8018 3768 8089 3770 8089
3770 8090 3768 8090 3770 8098 3771 8098
3772 8095 3771 8091 3771 8089 3773 8090
3774 8092 3782 8094 3787 8081 3787 8075
3788 8075
TIME...MOT...LOC 0158Z 284DEG 44KT 3779 8092
WPSpecial weather statement, Oct 7, 10:36 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT TUE OCT 7 2014
WVZ042-043-080315-
MERCER WV-SUMMERS WV-
1036 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1115 PM EDT
* AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM OVER SOUTHERN RALEIGH
COUNTY...MOVING TO THE EAST AT 40 MPH. THIS STORM WILL ENTER
WESTERN MERCER COUNTY JUST BEFORE 11 PM.
* WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...THIS STORM HAS BEEN SHOWING SIGNS OF SUSTAINED ROTATION.
* LOCATIONS IMPACTED INCLUDE...
PIPESTEM...
CAMP CREEK...
BUCK...
ELLISON...
AND BALLENGEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3752 8121 3758 8119 3760 8114 3759 8109
3761 8106 3763 8107 3764 8107 3766 8103
3764 8071 3743 8086 3751 8123
TIME...MOT...LOC 0233Z 277DEG 37KT 3761 8132
16Special weather statement, Oct 7, 11:10 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EDT TUE OCT 7 2014
WVZ043-044-080345-
MONROE WV-SUMMERS WV-
1110 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1145 PM EDT
* AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TALCOTT TO NEAR RED SULPHUR SPRING...MOVING TO THE EAST AT 45 MPH.
* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
UNION...
BALLENGEE...
SWEET SPRINGS...
GLACE...
AND TALCOTT.
LAT...LON 3772 8062 3769 8046 3770 8042 3770 8038
3769 8038 3770 8035 3769 8033 3769 8029
3766 8028 3763 8022 3756 8033 3754 8033
3753 8029 3751 8030 3745 8042 3746 8049
3748 8051 3746 8058 3749 8088 3773 8075
TIME...MOT...LOC 0309Z 273DEG 39KT 3766 8070 3751 8080
16Special weather statement, Oct 7, 11:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1129 PM EDT TUE OCT 7 2014
WVZ042-080400-
MERCER WV-
1129 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1200 AM EDT
* AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WENONAH IN WYOMING
COUNTY...MOVING TO THE EAST AT 45 MPH. THIS STORM WILL ENTER
WESTERN MERCER COUNTY BY 1145 PM.
* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...
CAMP CREEK...
MATOAKA...
KEGLEY...
AND SPANISHBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS BEEN SHOWING SIGNS OF STRONG ROTATION...AND MAY
INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8122 3754 8120
3749 8095 3743 8087 3729 8098 3730 8098
3730 8099 3729 8103 3738 8134
TIME...MOT...LOC 0325Z 287DEG 39KT 3749 8137
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:25 PM EDT | Special Weather Statement | RNK | Greenbrier | 35 min |
| Oct 7, 10:03 PM EDT | Special Weather Statement | RNK | Monroe | 42 min |
| Oct 7, 10:36 PM EDT | Special Weather Statement | RNK | Summers | 39 min |
| Oct 7, 10:42 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Summers | 34 min |
| Oct 7, 11:10 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Oct 7, 11:29 PM EDT | Special Weather Statement | RNK | Mercer | 31 min |
| Oct 7, 11:39 PM EDT | Tornado Warning | RNK | Mercer | 24 min |
| Oct 8, 12:09 AM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 30 min |
| Oct 8, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Mercer | 61 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.